Louisiana, 2008Strong Wind in Louisiana, April 10, 2008
April 10, 2008 · NWS SHV · 1 event in 1 county or zone
A strong pressure gradient initially across northeast Texas and northwest Louisiana during the pre dawn hours of April 10th produced non-thunderstorm wind gusts responsible for downing trees and power lines. a squall line entered northeast Texas and southeast Oklahoma producing mostly wind damage along with some large hail and an isolated tornado in Bowie County Texas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient initially across northeast Texas and northwest Louisiana during the pre dawn hours of April 10th produced non-thunderstorm wind gusts responsible for downing trees and power lines. Later that morning...a squall line entered northeast Texas and southeast Oklahoma producing mostly wind damage along with some large hail and an isolated tornado in Bowie County Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 2:56 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 10, 2:56 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
356 AM CDT THU APR 10 2008
.DISCUSSION...
STRONG SURFACE LOW WAS CENTERED NEAR THE DALLAS FORT WORTH METROPLEX
EARLY THIS MORNING WITH ASSOCIATED UPPER LOW OVER THE NORTHERN
TEXAS PANHANDLE. THE SYSTEM WILL MOVE NORTHEAST TODAY...DRIVING A
SQUALL LINE INTO THE AREA THIS MORNING. TORNADO WATCH WILL BE OUT
SHORTLY TO COVER WESTERN HALF OF AREA THROUGH NOON. SEVERE EMPHASIS
WILL SHIFT TO THE EASTERN PORTION OF THE CWA DURING THE AFTERNOON.
DRY AIR WILL SPILL INTO THE WEST...ENDING RAIN CHANCES BY EARLY
AFTERNOON. UPPER TROUGH WILL BE SLOW TO CROSS THE AREA. NOT
EXPECTING THIS TO HAPPEN UNTIL FRIDAY NIGHT. THUS WILL HAVE TO
HANG ON TO POPS EAST THROUGH FRIDAY. ON SATURDAY...COOLER AND
DRIER AIR WILL SPILL OVER THE REGION. FREEZING TEMPS POSSIBLE BY
SUNDAY MORNING OVER NORTHERN ZONES. THE COOL AND DRY AIR WILL
LINGER INTO EARLY NEXT WEEK.
&&
.AVIATION...
ONGOING MVFR/LOW VFR CIGS...AND SOUTH WINDS 15-20G30KTS. WIND TREND
THRU 12Z INCREASING WEST...DECREASING EAST. LARGE SCALE LEWP SQUALL LINE
OVER CENTRAL TX...MAKING QUICK PROGRESS TO ENE. CURRENT TRACKING
COULD PLACE IN LEADING EDGE TSTMS INTO TYR BY 11Z. WITH FAST MOVG...ONLY
PLACED TYR 11-14Z. HOWEVER...SLOWED LINE AS IT MOVES EAST...NOT INTO MLU
UNTIL 17-23Z...LONGER DURATION MLU...MOST SVR ELD...WELL INTO
MODERATE SVR RISK AREA. PLACED STG GUSTS WITH TSTMS...GIVEN LOW LVL JETS
60-70KTS. WITH PASSAGE OF STORMS...ASSOCIATED WITH DRYLINE...APPEARS
MSTR INSUFFICENT FOR CONVECTION WITH COLD FRONT ARRIVING LATE
THURSDAY NIGHT. WILL TEMPO MVFR CIGS BEFORE FROPA WITH GOOD
SOUTHERLY WINDS CONTINUE BEHIND DRYLINE. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 84 61 74 47 / 70 20 30 10
MLU 83 63 74 47 / 60 60 40 20
DEQ 79 49 68 39 / 70 10 10 10
TXK 80 54 69 44 / 70 10 10 10
ELD 82 60 73 44 / 70 50 30 10
TYR 82 56 73 45 / 60 10 10 10
GGG 85 58 73 46 / 60 10 10 10
LFK 83 64 76 48 / 60 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY FROM 7 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
14/07Hazardous weather outlook, Apr 10, 5:00 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU APR 10 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU APR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS
MUCH OF THE FOUR STATE REGION. LARGE HAIL...ISOLATED TORNADOES...
DAMAGING WINDS...AND HEAVY RAINFALL WILL BE POSSIBLE.
A POWERFUL UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE INTO THE
SOUTHERN PLAINS...PUSHING A DRYLINE INTO EAST TEXAS BY THIS
AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA EARLY THIS MORNING...REACHING
SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA BY MID MORNING.
THE STORMS WILL REACH SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL
LOUISIANA BY MIDDAY. THE GREATEST RISK FROM THESE STORMS WILL BE
DAMAGING WINDS. SOME MARGINALLY SEVERE HAIL...UP TO ONE INCH IN
DIAMETER...IS POSSIBLE. A FEW TORNADOES MAY ALSO SPIN UP ALONG THE
LINE OF STORMS.
FLASH FLOODING IS ALSO POSSIBLE ACROSS SOUTHEAST OKLAHOMA...
SOUTHWEST ARKANSAS AND A PORTIONS OF NORTHEAST TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTHWEST AND
NORTH CENTRAL LOUISIANA FRIDAY. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS AFTERNOON.
In the hours before
Local storm report, Apr 10, 5:01 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND DMG GILMER 32.73N 94.95W
04/10/2008 UPSHUR TX LAW ENFORCEMENT
A FEW TREES DOWN RESULTING IN POWER OUTAGES ACROSS
EASTERN PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
NON-THUNDERSTORM WIND GUSTS.
0500 AM NON-TSTM WND DMG TYLER 32.33N 95.30W
04/10/2008 SMITH TX LAW ENFORCEMENT
A FEW TREES DOWN ACROSS THE NORTHWEST AND SOUTHWEST
PORTIONS OF THE COUNTY. WINDS ASSOCIATED WITH
NON-THUNDERSTORM WIND GUSTS.
0500 AM NON-TSTM WND DMG 5 E PITTSBURG 33.00N 94.88W
04/10/2008 CAMP TX LAW ENFORCEMENT
TREES DOWN ACROSS FM 993 AND FM 2254 RESULTING IN SOME
POWER OUTAGES. WINDS ASSOCIATED WITH NON-THUNDERSTORM
WIND GUSTS.
&&
MBERRYStrong Wind, Caddo
- When
- April 10, 5:25 AM CST
- Where
- Caddo forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
A tree and powerline was down at the 300 block of Independence Street and Woodland Way...west of Curtis Lane.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 93987.